MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-19K-1
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device inspection, the biopsy forceps exhibited problems caused by improper reprocessing (foreign matter).There were no reports of patient involvement.Additional details relating to the patient and the event have been requested, but no response has been received at this time.
 
Additional Manufacturer Narrative
Establishment name should reflect "olympus".This supplemental report is being submitted to provide additional information based on the legal manufacturer¿s evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the investigation results, it is likely that the lubricant was not applied properly, and some foreign materials remained because the appropriate reprocessing was not performed according to the instruction manual.Such events can be prevented by following the instruction for use (ifu).This instruction manual contains the following information.- before use, check that there is no corrosion (tiny holes, dents, discoloration) at the tip and that the cup can be opened and closed smoothly.If biopsy forceps with a corroded tip or biopsy forceps that do not open and close smoothly are used, parts may fall off or the cup may not be able to be opened or closed.If a part falls off during use or the cup cannot be opened or closed smoothly, immediately stop using the endoscope and pull it out, taking care not to damage the body cavity.In addition, use grasping forceps or similar to retrieve any parts that have fallen off.After use, do not leave the product dirty, but wash it immediately.Use a low-foam, neutral detergent for medical equipment to clean it.Leaving the product dirty after use or using an unspecified detergent may cause corrosion of the metal parts such as the cup, which may cause parts near the cup to fall off during use or make it impossible to open or close the cup.- before use, confirm that the distal tip of the forceps is not corroded, dented or discolored, and that the cups can be opened and closed smoothly.Using forceps that are damaged or not working properly may result in one or more of its components falling off inside the patient.If a component falls off the distal end, or if operation of the cups suddenly becomes more difficult, immediately stop the procedure.Carefully withdraw the forceps together with the endoscope to avoid causing injury within the body cavity.Retrieve any parts that have fallen off inside the patient using another grasping forceps.Reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups.Lubricant application 1.Immerse the tip of the insertion tube and the insertion tube in the lubricant in the lubricant soaking container for 2 to 3 seconds.2.Remove the biopsy forceps from the lubricant.3.Move the slider back and forth to open and close the cup a few times.4.Wipe the exterior surface of the biopsy forceps with clean, dry gauze.Lubrication 1.Immerse the insertion portion in the lubricant for 2 to 3 seconds.2.Remove the instrument from the lubricant.3.Operate the slider to open and close the cups two or three times.4.Wipe the exterior of the instrument with a clean, dry lint-free cloth and allow the instrument to air dry.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19816380
Report Number9614641-2024-01497
Device Sequence Number12931515
Product Code EOQ
UDI-Device Identifier04953170029608
UDI-Public04953170029608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFB-19K-1
Device Lot NumberK3Y07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown